Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 141, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 5, 2004, 7:36 AM CDT for Howard County, Missouri. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2004, 7:36 AM CDT (12:36 UTC)
- Expired
- Jul 5, 2004, 8:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:43 AM CDT | TSTM WND GST 60 | Fayette, MO | NUMEROUS TREES AND POWER LINES DOWN |
| Jul 5, 7:43 AM CDT | TSTM WND GST 60 | Fayette, MO | NUMEROUS TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:55 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 051236 SVREAX MOC089-051330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 736 AM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN CENTRAL MISSOURI * UNTIL 830 AM CDT * AT 732 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH MOVING ACROSS COOPER COUNTY. THIS STORM WAS MOVING INTO HOWARD COUNTY AND WAS LOCATED 4 MILES SOUTHWEST OF ESTILL...OR ABOUT NEAR BOONVILLE...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAYETTE BY 750 AM CDT. ARMSTRONG BY 755 AM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. NEAR CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER TO THE NEAREST EMERGENCY MANAGEMENT OR LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 3908 9290 3898 9259 3925 9244 3930 9271 $$ NRR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:10 AM CDT, 26 minutes earlier.
Area forecast discussion, Jul 5, 7:10 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 710 AM CDT MON JUL 5 2004 .DISCUSSION... UPDATED THE FORECAST FOR THIS MORNING TO REMOVE THE REMAINDER OF EXPIRING SEVERE THUNDERSTORM WATCH #558. ALSO ADJUSTED MORNING POPS FOR CURRENT RADAR TRENDS. FOR THE AFTERNOON HOURS I BUMPED THE CHANCE OF THUNDER ALONG THE MISSOURI/IOWA BORDER INTO THE LIKELY RANGE. THE VORT MAX DEFINING THE SHORT WAVE (IN NORTH CENTRAL KANSAS/SOUTH CENTRAL NEBRASKA) LOOKS TO HAVE ENOUGH LIFT WITH IT TO KEEP CONVECTION GOING AS SLIPS INTO IOWA TODAY. CUTTER && .PREV DISCUSSION... 333 AM MON... THIS MORNING A BROAD NORTH AMERICAN TROUGH AND WEAK SPLIT FLOW...ALONG WITH MULTIPLE EMBEDDED SHORTWAVES...IS EVIDENT ON THE UPPER AIR AND SATELLITE IMAGERY. ONE OF THE MANY SHORTWAVES IN THE WEAK SOUTHERN STREAM SLID OUT OF OF THE ROCKY MOUNTAINS THIS AFTERNOON AND FIRED OFF A LARGE LINE OF STORMS THAT STRETCHED FROM WESTERN NORTH DAKOTA SOUTH TO WESTERN KANSAS. THE STORMS IN WEST KANSAS WERE BACKED BY A STRONG VORT MAX AT THE SOUTHERN END OF THE SHORTWAVE...WHICH ONLY INTENSIFIED WITH THE CONVECTION. OTHERWISE...ANOTHER TROUGH CAN BE SEEN DROPPING SOUTHEAST THROUGH MONTANA. THIS MORNING CONVECTION WILL BE ONGOING AS THIS OVERNIGHT ACTIVITY CONGEALS INTO A MCV...WHICH IS PROGGED TO MOVE THROUGH NORTHERN MISSOURI THIS MORNING. THE STRENGTHENING LOW LEVEL JET AHEAD OF THE SHORTWAVE...STILL BACK IN CENTRAL KANSAS...WILL HELP FUEL THESE STORMS WITH ENOUGH ENERGY TO ALLOW FOR SOME SEVERE WEATHER ACROSS THE CWA THROUGH SUNRISE. HOWEVER...AT THIS TIME THE PROGRESS OF THE ONGOING STORMS WOULD LEAD ME TO BELIEVE THAT MOST OF THE ACTIVITY SHOULD BE EXITING THE CWA AROUND THE TIME THAT THIS FORECAST WILL BE VALID FOR. SO...I WILL GO WITH ONLY CHANCE POPS FOR MORNING HOURS FOR NOW...BUT I WILL LIKELY NEED TO UPDATE AROUND 6 AM BASED ON RADAR TRENDS. FOR THIS AFTERNOON ANOTHER VORT MAX...CURRENTLY IN WEST KANSAS BEHIND THE MCV IN MISSOURI THIS MORNING...WILL LIFT THROUGH THE NORTHWEST CORNER OF MISSOURI INTO IOWA THIS AFTERNOON AHEAD OF THE WAVE DROPPING THROUGH MONTANA. THIS VORT CENTER SHOULD FOCUS AFTERNOON AND EVENING CONVECTION IN IOWA AND EXTREME NORTHERN MISSOURI. SO WHILE I HAVE LEFT A GENERAL CHANCE OF THUNDER IN ACROSS THE ENTIRE FORECAST AREA FOR THIS AFTERNOON AND THIS EVENING...I FOCUSED THE HIGHEST POPS ALONG THE MISSOURI/IOWA BORDER. FOR THE TONIGHT...THE WAVE DESCENDING OUT OF MONTANA WILL PUSH A FRONTAL BOUNDARY INTO THE NORTHWEST CORNER OF MISSOURI AROUND MIDNIGHT. THUNDERSTORMS ACTIVITY ALONG THIS FRONT LOOKS TO CONDENSE DOWN INTO AN MCS IN CENTRAL AND EASTERN KANSAS AS THE FRONT MOVES INTO NORTHWEST MISSOURI. THIS SEEMS REASONABLE AS THE THETA-E AXIS WILL HAVE SHIFTED INTO CENTRAL KANSAS AHEAD OF THE FRONTS ARRIVAL... AND THE AIR MASS ACROSS IOWA AND NORTHERN MISSOURI SHOULD BE FAIRLY WELL WORKED OVER DUE TO THE EXPECTED AFTERNOON CONVECTION IN THAT AREA. THE MCS THAT IS EXPECTED SHOULD THEN JUST BRUSH THROUGH THE WEST SIDE OF THE CWA EARLY TUESDAY MORNING...THEREFORE THAT IS WHERE I HAVE THE HIGHEST CHANCE POPS. SHEAR VALUES AND WINDS PARALLEL TO THE FRONT WOULD INDICATE THAT THE CHARACTER OF THE STORMS WOULD BE DESCRIBED AS LINER CONVECTION WITH HEAVY RAIN...HAIL...AND DAMAGING STRAIGHT LINE WINDS BEING THE PRIMARY THREATS. THE MCS SHOULD HELP USHER THE FRONT THROUGH THE CWA BY TUESDAY AFTERNOON...RESTRICTING OUR AFTERNOON CHANCE OF THUNDER TO AREAS EAST OF A LINE FROM MOUND CITY THROUGH CARROLLTON TO KIRKSVILLE AFTER 12 PM. BY NIGHTFALL ANY ACTIVITY SHOULD BE WELL SOUTH AND EAST OF NORTHERN MISSOURI. CUTTER 330 PM SUN... EARLY AFTERNOON SATELLITE IMAGERY AND UPPER AIR ANALYSIS INDICATE BROAD MEAN TROUGH ACROSS MUCH OF CONUS WITH NUMEROUS SHORTWAVE TROUGHS/VORTICITY FEATURES (SOME CONVECTIVELY INDUCED) EMBEDDED WITHIN FLOW. PRIMARY FEATURES OF INTEREST FOR THIS FORECAST PACKAGE ARE TROUGH ACROSS PACIFIC NORTHWEST/ROCKIES...AND SOUTHERN STREAM PERTURBATION CURRENTLY OVER NORTHERN NM. SUBSIDENCE IN WAKE OF EARLY MORNING MCS HAS ALLOWED FOR MOSTLY SUNNY SKIES ACROSS MUCH OF CWA THIS AFTERNOON. EARLY AFTERNOON SURFACE ANALYSIS INDICATES SURFACE TROUGH/WIND SHIFT LOCATED ACROSS NORTHERN MO...EXTENDING JUST NORTH OF THE I-70 CORRIDOR. FURTHER SOUTHWEST OLD OUTFLOW BOUNDARY FROM OVERNIGHT MCS LOCATED ACROSS NORTHERN OK INTO SOUTHWEST KS. A FEW SHOWERS/THUNDERSTORMS ARE LOCATED JUST NORTH OF THIS BOUNDARY...AND APPEAR TO BE ASSOCIATED WITH ISENTROPIC LIFT/ELEVATED MOISTURE RETURN. SOMEWHAT UNCERTAIN FORECAST REGARDING PRECIPITATION FOR THE NEXT COUPLE OF DAYS. WHAT IS CERTAIN IS THAT PACIFIC NORTHWEST/ROCKIES TROUGH WILL SLOWLY PROPAGATE ACROSS PLAINS MONDAY AND TUESDAY...RESULTING IN DEVELOPMENT OF SEVERAL CONVECTIVE SYSTEMS. HOW THESE SYSTEMS EVOLVE AND WHERE THEY TRACK REMAINS SOMEWHAT UNCERTAIN...THUS IT IS DIFFICULT TO NAIL DOWN PRECISE TIMING/PLACEMENT OF PRECIPITATION CHANCES. AS A RESULT HAVE KEPT POPS IN CHANCE CATEGORY THROUGH TUESDAY. FOR THIS EVENING INTO THE OVERNIGHT HOURS...ISOLATED CONVECTION ACROSS SOUTH CENTRAL KS MAY MAKE IT INTO FAR SOUTHWEST MO EARLY THIS EVENING...AND WILL INCLUDE A LOW CHANCE POP. OTHERWISE CONVECTION CURRENTLY FIRING OVER HIGH PLAINS...AS WELL AS ANTICIPATED CONVECTION ALONG DRYLINE FROM SW KS INTO TX PANHANDLE AHEAD OF NM VORT MAX WILL LIKELY CONGEAL INTO ONE OR MORE MCSS THIS EVENING...WITH CORFIDI VECTORS INDICATING A MEAN SOUTHEASTWARD MOTION. EXPECT DOMINANT MCS TO DEVELOP OVER SOUTHWEST/WEST CENTRAL KS INITIALLY TRACKING EASTWARD INTO CENTRAL KS ALONG NOSE OF STRENGTHENING LOW LEVEL JET...THEN SOUTHEASTWARD INTO NORTHEAST OK/FAR SOUTHWEST MO LATE TONIGHT AS LOW LEVEL JET VEERS. CONVECTIVE EVOLUTION FURTHER NORTH ACROSS NORTHERN KS/NE REMAINS MORE UNCERTAIN AND DEPENDENT ON AVAILABLE INFLOW INTO SYSTEM. HAVE KEPT HIGHEST POPS (40S) ACROSS SOUTHWEST COUNTIES AFTER MIDNIGHT...WITH SLIGHTLY LOWER POPS FURTHER NORTH. WOULDNT BE TOTALLY SURPRISED TO SEE MCS TAKE MORE OF A SOUTHERN TRACK (MUCH LIKE LAST NIGHT) AND MISS CWA ENTIRELY. LARGE SCALE LIFT ASSOCIATED WITH EJECTING TROUGH WILL SPREAD ACROSS THE AREA MONDAY INTO TUESDAY. BEST PRECIPITATION CHANCES WILL AGAIN BE TIED TO PLACEMENT OF SURFACE FEATURES...AND WILL HAVE TO WAIT FOR TONIGHTS CONVECTION TO PLAY OUT...SO FOR NOW HAVE JUST RETAINED CHANCE POPS ACROSS CWA...WITH SLIGHTLY HIGHER POPS ACROSS NORTH IN PROXIMITY TO BETTER LARGE SCALE LIFT. SURFACE FRONT SHOULD PUSH THOUGH AREA BY TUESDAY EVENING ENDING PRECIPITATION THREAT. IN TERMS OF TEMPERATURES...HAVE GENERALLY STAYED CLOSE TO PERSISTENCE WITH DAYTIME TEMPS RUNNING CLOSE TO SLIGHTLY BELOW AVERAGE. SEAMAN AFTER THE COLD FRONT MOVES THROUGH AT THE BEGINNING OF THE WEEK...A COUPLE OF DAYS IN THE MIDDLE OF THE WEEK WILL FEATURE HIGH PRESSURE BEFORE WE SEE RETURN FLOW. BY THE END OF THE WEEK...AN OPEN UPPER TROUGH MOVES ACROSS THE NORTHERN PLAINS. MEANWHILE A SURFACE FRONT PLANTS ITSELF FROM SOUTHWEST KANSAS UP TO CENTRAL IOWA BY FRIDAY. THE CHALLENGE IN THE EXTENDED FORECAST IS TO FIGURE WHEN THIS NEXT FRONT WILL AFFECT THE FORECAST AREA. THE ECMWF IS QUICK TO MOVE THIS FRONT THROUGH BY SATURDAY NIGHT...WHILE THE GFS HANGS ONTO IT AND DOESNT GET IT ACROSS NORTHWEST MISSOURI UNTIL SUNDAY NIGHT. HAVE PLACED CHANCE POPS IN THE FRIDAY NIGHT THROUGH SAT NIGHT TIMEFRAME WITH SLIGHTS AFTER THAT...WHICH IS MAINLY IN LINE WITH THE ECMWF. HOWEVER WITH UPPER LOW SO FAR NORTH AND LITTLE TEMPERATURE GRADIENT TO THE NORTHERN PLAINS...IT MAY BE LONGER BEFORE THE FRONT GETS HERE AS THE GFS DEPICTS. TEMPERATURES WILL BE BACK TO AROUND NORMAL READINGS IN THE UPPER 80S. && .EAX WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .MO...NONE. WFO EAX
Hazardous weather outlook, Jul 5, 5:43 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 543 AM CDT MON JUL 5 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TODAY. HOWEVER...THE HIGHEST CHANCES FOR ACTIVITY THAT WILL PRODUCE SEVERE WEATHER WILL OCCUR ALONG AND SOUTH OF A LINE FROM MOUND CITY KANSAS THROUGH WARRENSBURG TO FAYETTE THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...DAMAGING WINDS...AND HAIL. OUR WIDE SPREAD CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS...BUT THE THREAT FOR SEVERE WEATHER LOOKS TO BE RESTRICTED TO EAST KANSAS AND EXTREME WESTERN MISSOURI. THIS THREAT WILL BE ASSOCIATED WITH A COMPLEX OF STORMS EXPECTED TO DROP SOUTHEAST THROUGH EASTERN KANSAS AFTER MIDNIGHT. ONCE AGAIN THE PRIMARY THREATS WILL BE HEAVY RAIN...DAMAGING WINDS...AND HAIL. .DAYS TWO THROUGH SEVEN... TUESDAY WILL SEE A CONTINUING THREAT OF THUNDERSTORMS AS A FRONT PUSHES SOUTHEAST THROUGH THE OUTLOOK AREA. HOWEVER THE ONLY AREA THAT WOULD BE THREATENED BY SEVERE WEATHER WOULD BE ALONG THE EXTREME SOUTHEAST EDGE OF THE OUTLOOK AREA...FROM MOUND CITY KANSAS THROUGH FAYETTE MISSOURI...DURING THE SUNRISE HOURS. THE PRIMARY THREATS WILL BE HEAVY RAIN...DAMAGING WINDS...AND HAIL. THUNDERSTORMS ARE ALSO EXPECTED FRIDAY NIGHT THROUGH SATURDAY NIGHT ACROSS THE OUTLOOK AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING IN AREAS FROM MOUND CITY KANSAS THROUGH WARRENSBURG TO FAYETTE. AFTER MIDNIGHT SPOTTERS MAY BE NEEDED FOR AREAS FROM ATCHISON AND ST JOSEPH SOUTH...AND AGAIN AROUND SUNRISE TUESDAY FOR LOCATIONS FROM MOUND CITY KANSAS THROUGH WARRENSBURG AND FAYETTE && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. CUTTER
In the hours before
Local storm report, Jul 5, 3:51 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
351 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND DMG EDWARDSVILLE 39.08N 94.82W
07/05/2004 WYANDOTTE KS EMERGENCY MNGR
TREE BLOWN DOWN IN STREET
&&
RCSpecial weather statement, Jul 5, 4:55 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 455 AM CDT MON JUL 5 2004 KSZ025-102>105-MOZ001>005-011>014-020>022-028-029-037-051200- ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-CALDWELL MO-CLAY MO- CLINTON MO-DAVIESS MO-DE KALB MO-DONIPHAN KS-GENTRY MO-HARRISON MO- HOLT MO-JACKSON MO-JOHNSON KS-LEAVENWORTH KS-NODAWAY MO-PLATTE MO- WORTH MO-WYANDOTTE KS- 455 AM CDT MON JUL 5 2004 SEVERE THUNDERSTORM WATCH NUMBER 558 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: ANDREW...ATCHISON...BUCHANAN...CALDWELL...CLAY...CLINTON...DAVIESS... DE KALB...GENTRY...HARRISON...HOLT...JACKSON...NODAWAY...PLATTE AND WORTH. IN KANSAS: ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH AND WYANDOTTE. SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE ATCHISON...BETHANY...KANSAS CITY...MARYVILLE...OLATHE...ROCKPORT AND ST JOSEPH. KSZ057-060-MOZ006>008-015>017-023>025-030>033-038>040-043>046-053- 054-051200- ADAIR MO-BATES MO-CARROLL MO-CASS MO-CHARITON MO-COOPER MO-GRUNDY MO- HENRY MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-LINN MO-LINN KS- LIVINGSTON MO-MACON MO-MERCER MO-MIAMI KS-PETTIS MO-PUTNAM MO- RANDOLPH MO-RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO- 455 AM CDT MON JUL 5 2004 SEVERE THUNDERSTORM WATCH NUMBER 558 REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY MORNING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: ADAIR...BATES...CARROLL...CASS...CHARITON...COOPER...GRUNDY... HENRY...HOWARD...JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON... MERCER...PETTIS...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER AND SULLIVAN. IN KANSAS: LINN AND MIAMI. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE... BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KIRKSVILLE... MARSHALL...MOBERLY...PAOLA...SEDALIA...TRENTON AND WARRENSBURG. CUTTER
Local storm report, Jul 5, 6:42 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0248 AM TSTM WND DMG PLATTE CITY 39.36N 94.78W
07/05/2004 PLATTE MO LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
RCSpecial weather statement, Jul 5, 6:51 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 651 AM CDT MON JUL 5 2004 KSZ057-060-MOZ006>008-015>017-023>025-030>033-038>040-043>046-053- 054-051215- ADAIR MO-BATES MO-CARROLL MO-CASS MO-CHARITON MO-COOPER MO-GRUNDY MO- HENRY MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-LINN MO-LINN KS- LIVINGSTON MO-MACON MO-MERCER MO-MIAMI KS-PETTIS MO-PUTNAM MO- RANDOLPH MO-RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO- 651 AM CDT MON JUL 5 2004 SEVERE THUNDERSTORM WATCH NUMBER 558 WILL BE ALLOWED TO EXPIRE AT 7 AM CDT MONDAY MORNING. COUNTIES NO LONGER UNDER THIS SEVERE THUNDERSTORM WATCH INCLUDE... IN MISSOURI: ADAIR...BATES...CARROLL...CASS...CHARITON...COOPER...GRUNDY... HENRY...HOWARD...JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON... MERCER...PETTIS...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER AND SULLIVAN. IN KANSAS: LINN AND MIAMI. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA...ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM REMAINS POSSIBLE. STOFLET
Local storm report, Jul 5, 7:22 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG SEDALIA 38.70N 93.23W
07/05/2004 PETTIS MO EMERGENCY MNGR
TREES BLOWN DOWN
&&
RCLocal storm report, Jul 5, 7:34 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
734 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0713 AM DOWNBURST OTTERVILLE 38.70N 93.00W
07/05/2004 COOPER MO LAW ENFORCEMENT
8 INCH TREE BLOWN DOWN
&&
RCThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:31 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 59 min |
| Jul 5, 7:13 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.